Alert archive / California / Wind Advisories in 2011
Wind Advisory 43, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Dec 21, 2011, 1:50 PM PST. It took effect at Dec 22, 2011, 2:00 AM PST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2011, 1:50 PM PST (21:50 UTC)
- In effect from
- Dec 22, 2011, 2:00 AM PST
- Expired
- Dec 22, 2011, 7:17 PM PST
- In force
- 17 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
525 WWUS76 KHNX 212150 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 150 PM PST WED DEC 21 2011 .A VERY DRY AIRMASS WILL PUSH SOUTHWARD INTO THE CENTRAL CALIFORNIA INTERIOR ON THURSDAY. IT WILL BRING STRONG GUSTY WINDS TO THE KERN COUNTY MOUNTAINS AND DESERT DEVELOPING LATE TONIGHT AND GRADUALLY WEAKENING THURSDAY EVENING. WITH CLEAR SKIES AND LIGHT WINDS EXPECTED ACROSS THE SAN JOAQUIN VALLEY ON THURSDAY NIGHT AND FRIDAY NIGHT...TEMPERATURES WILL LOWER INTO THE 20S ACROSS MOST OF THE CENTRAL AND SOUTH SAN JOAQUIN VALLEY OVERNIGHT RESULTING IN WIDESPREAD SUB-FREEZING TEMPERATURES. CAZ095-098-099-220600- /O.NEW.KHNX.WI.Y.0043.111222T1000Z-111223T1000Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 150 PM PST WED DEC 21 2011 ...WIND ADVISORY IN EFFECT FROM 2 AM THURSDAY TO 2 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 AM THURSDAY TO 2 AM PST FRIDAY FOR THE KERN COUNTY MOUNTAINS AND DESERTS. * WINDS: EAST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH IN WIND PRONE CANYONS AND PASSES. * TIMING: EAST WINDS WILL DEVELOP LATE TONIGHT AND CONTINUE THROUGH THURSDAY NIGHT. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA. * IMPACTS: TRAVEL FOR HIGH PROFILE VEHICLES MAY BE DIFFICULT AT TIMES. THERE MAY ALSO BE LOCAL AREAS OF BLOWING DUST IN THE DESERT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 35 MPH OR GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ089>092-220600- /O.CON.KHNX.FZ.A.0006.111223T0800Z-111224T1700Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- 150 PM PST WED DEC 21 2011 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH SATURDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH SATURDAY MORNING FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. * TEMPERATURES: LOWERING TO 24 TO 29 AT MOST LOCATIONS AND TO NEAR 30 DEGREES IN THE LARGER CITIES. THE COLDEST RURAL LOCATIONS MAY BRIEFLY REACH THE LOWER 20S. * TIMING: TEMPERATURES WILL DROP BELOW FREEZING BY MIDNIGHT FRIDAY AND MIDNIGHT SATURDAY AT MOST LOCATIONS AND WILL REMAIN BELOW FREEZING UNTIL LATE MORNING ON BOTH DAYS. * LOCATIONS INCLUDE: BAKERSFIELD...VISALIA...HANFORD... LEMOORE...AVENAL...CORCORAN...MERCED...MADERA...FRESNO... LOS BANOS...COALINGA...MENDOTA * IMPACTS: UNPROTECTED VEGETATION COULD BE DAMAGED OR KILLED. PETS AND OTHER OUTDOOR ANIMALS WILL NEED SHELTER FROM THE COLD AS WELL. UNINSULATED PIPES COULD BURST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. WRAP EXPOSED WATER PIPES OR ALLOW THEM TO DRIP OVERNIGHT. && $$ JDB/DS WEATHER.GOV/HANFORD
4 follow-up statements
629 WWUS76 KHNX 220530 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 930 PM PST WED DEC 21 2011 .A VERY DRY AIRMASS WILL PUSH SOUTHWARD INTO THE CENTRAL CALIFORNIA INTERIOR ON THURSDAY. IT WILL BRING STRONG GUSTY WINDS TO THE KERN COUNTY MOUNTAINS AND DESERTS...DEVELOPING LATE TONIGHT AND GRADUALLY WEAKENING THURSDAY EVENING. WITH CLEAR SKIES AND LIGHT WINDS EXPECTED ACROSS THE SAN JOAQUIN VALLEY ON THURSDAY NIGHT AND FRIDAY NIGHT...TEMPERATURES WILL LOWER INTO THE 20S ACROSS MOST OF THE CENTRAL AND SOUTH SAN JOAQUIN VALLEY OVERNIGHT RESULTING IN WIDESPREAD SUB-FREEZING TEMPERATURES. CAZ095-098-099-221330- /O.CON.KHNX.WI.Y.0043.111222T1000Z-111223T1000Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 930 PM PST WED DEC 21 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM THURSDAY TO 2 AM PST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 2 AM THURSDAY TO 2 AM PST FRIDAY FOR THE KERN COUNTY MOUNTAINS AND DESERTS. * WINDS: EAST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH IN WIND PRONE CANYONS AND PASSES. * TIMING: EAST WINDS WILL DEVELOP LATE TONIGHT AND CONTINUE THROUGH THURSDAY NIGHT. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA. * IMPACTS: TRAVEL FOR HIGH PROFILE VEHICLES MAY BE DIFFICULT AT TIMES. THERE MAY ALSO BE LOCAL AREAS OF BLOWING DUST OR SAND IN THE DESERTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 35 MPH OR GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ089>092-221330- /O.CON.KHNX.FZ.A.0006.111223T0800Z-111224T1700Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- 930 PM PST WED DEC 21 2011 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH SATURDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH SATURDAY MORNING FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. * TEMPERATURES: LOWERING TO 24 TO 29 AT MOST LOCATIONS AND TO NEAR 30 DEGREES IN THE LARGER CITIES. THE COLDEST RURAL LOCATIONS MAY BRIEFLY REACH THE LOWER 20S. * TIMING: TEMPERATURES WILL DROP BELOW FREEZING BY MIDNIGHT FRIDAY AND MIDNIGHT SATURDAY AT MOST LOCATIONS AND WILL REMAIN BELOW FREEZING UNTIL LATE MORNING ON BOTH DAYS. * LOCATIONS INCLUDE: BAKERSFIELD...VISALIA...HANFORD... LEMOORE...AVENAL...CORCORAN...MERCED...MADERA...FRESNO...LOS BANOS...COALINGA...MENDOTA. * IMPACTS: UNPROTECTED VEGETATION COULD BE DAMAGED OR KILLED. PETS AND OTHER OUTDOOR ANIMALS WILL NEED SHELTER FROM THE COLD AS WELL. UNINSULATED PIPES COULD BURST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. WRAP EXPOSED WATER PIPES OR ALLOW THEM TO DRIP OVERNIGHT. && $$ SANGER WEATHER.GOV/HANFORD
514 WWUS76 KHNX 221104 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 304 AM PST THU DEC 22 2011 .A DRY AND COLD AIRMASS WILL MOVE INTO THE CENTRAL CALIFORNIA INTERIOR TODAY. THIS WILL BRING SUB-FREEZING TEMPERATURES TO THE SAN JOAQUIN VALLEY THE NEXT TWO NIGHTS. GUSTY NORTH TO NORTHEAST WINDS ARE POSSIBLE IN THE KERN COUNTY MOUNTAINS AND DESERTS TODAY AND TONIGHT. CAZ089>092-221915- /O.UPG.KHNX.FZ.A.0006.111223T0800Z-111224T1700Z/ /O.NEW.KHNX.FZ.W.0008.111223T0800Z-111224T1700Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- 304 AM PST THU DEC 22 2011 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SATURDAY FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES: LOWERING TO 24 TO 28 AT MOST LOCATIONS AND TO NEAR 30 DEGREES IN THE LARGER CITIES. THE COLDEST RURAL LOCATIONS MAY BRIEFLY REACH THE LOWER 20S. EXPECTED DURATIONS BELOW 32 DEGREES FROM 4 TO 9 HOURS...AND TEMPERATURES AT OR BELOW 28 DEGREES FROM 2 TO 5 HOURS. * TIMING: TEMPERATURES WILL DROP BELOW FREEZING BY MIDNIGHT FRIDAY AND MIDNIGHT SATURDAY AT MOST LOCATIONS AND WILL REMAIN BELOW FREEZING UNTIL LATE MORNING. * LOCATIONS INCLUDE: BAKERSFIELD...VISALIA...HANFORD... LEMOORE...AVENAL...CORCORAN...MERCED...MADERA...FRESNO... LOS BANOS...COALINGA...MENDOTA * IMPACTS: UNPROTECTED VEGETATION WILL BE DAMAGED OR KILLED. PETS AND OTHER OUTDOOR ANIMALS WILL NEED SHELTER FROM THE COLD AS WELL. EXPOSED OR UNINSULATED PIPES COULD BURST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PROVIDE SHELTER TO YOUR OUTDOOR ANIMALS AND PETS. IF YOU HAVE EXPOSED WATER PIPS...PROTECTION WILL BE NEEDED TO AVOID BURSTING. && $$ CAZ095-098-099-221915- /O.CON.KHNX.WI.Y.0043.000000T0000Z-111223T1000Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 304 AM PST THU DEC 22 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST FRIDAY FOR THE KERN COUNTY MOUNTAINS AND DESERTS. * WINDS: NORTHEAST 20 TO 30 MPH WITH GUSTS TO 55 MPH IN WIND PRONE CANYONS AND PASSES. * TIMING: EAST WINDS WILL DEVELOP LATE TONIGHT AND CONTINUE THROUGH THURSDAY NIGHT. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA * IMPACTS: TRAVEL FOR HIGH PROFILE VEHICLES MAY BE DIFFICULT AT TIMES. THERE MAY ALSO BE LOCAL AREAS OF BLOWING DUST OR SAND IN THE DESERTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 35 MPH OR GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BINGHAM WEATHER.GOV/HANFORD
849 WWUS76 KHNX 221904 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1104 AM PST THU DEC 22 2011 .A DRY AND COLD AIRMASS WILL MOVE INTO THE CENTRAL CALIFORNIA INTERIOR TODAY. THIS WILL BRING SUB-FREEZING TEMPERATURES TO THE SAN JOAQUIN VALLEY THE NEXT TWO NIGHTS. GUSTY NORTH TO NORTHEAST WINDS ARE POSSIBLE IN THE KERN COUNTY MOUNTAINS AND DESERTS TODAY AND TONIGHT. CAZ089>092-230400- /O.CON.KHNX.FZ.W.0008.111223T0800Z-111224T1700Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- 1104 AM PST THU DEC 22 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SATURDAY FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. * TEMPERATURES: LOWERING TO 23 TO 27 AT MOST LOCATIONS AND TO NEAR 30 DEGREES IN THE LARGER CITIES. THE COLDEST RURAL LOCATIONS MAY BRIEFLY REACH THE LOWER 20S. EXPECTED DURATIONS BELOW 32 DEGREES FROM 4 TO 9 HOURS...AND TEMPERATURES AT OR BELOW 28 DEGREES FROM 2 TO 5 HOURS. * TIMING: TEMPERATURES WILL DROP BELOW FREEZING BY MIDNIGHT FRIDAY AND MIDNIGHT SATURDAY AT MOST LOCATIONS AND WILL REMAIN BELOW FREEZING UNTIL LATE MORNING. * LOCATIONS INCLUDE: BAKERSFIELD...VISALIA...HANFORD... LEMOORE...AVENAL...CORCORAN...MERCED...MADERA...FRESNO... LOS BANOS...COALINGA...MENDOTA * IMPACTS: UNPROTECTED VEGETATION WILL BE DAMAGED OR KILLED. PETS AND OTHER OUTDOOR ANIMALS WILL NEED SHELTER FROM THE COLD AS WELL. EXPOSED OR UNINSULATED PIPES COULD BURST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PROVIDE SHELTER TO YOUR OUTDOOR ANIMALS AND PETS. IF YOU HAVE EXPOSED WATER PIPS...PROTECTION WILL BE NEEDED TO AVOID BURSTING. && $$ CAZ095-098-099-230400- /O.CON.KHNX.WI.Y.0043.000000T0000Z-111223T1000Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 1104 AM PST THU DEC 22 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST FRIDAY FOR THE KERN COUNTY MOUNTAINS AND DESERTS. * WINDS: NORTHEAST 20 TO 30 MPH WITH GUSTS TO 55 MPH IN WIND PRONE CANYONS AND PASSES. * TIMING: EAST WINDS WILL DEVELOP LATE TONIGHT AND CONTINUE THROUGH THURSDAY NIGHT. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA * IMPACTS: TRAVEL FOR HIGH PROFILE VEHICLES MAY BE DIFFICULT AT TIMES. THERE MAY ALSO BE LOCAL AREAS OF BLOWING DUST OR SAND IN THE DESERTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 35 MPH OR GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DS WEATHER.GOV/HANFORD
648 WWUS76 KHNX 230317 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 717 PM PST THU DEC 22 2011 .A DRY AND COLD AIRMASS WILL MOVE INTO THE CENTRAL CALIFORNIA INTERIOR TODAY. THIS WILL BRING SUB-FREEZING TEMPERATURES TO THE SAN JOAQUIN VALLEY THE NEXT TWO NIGHTS. CAZ095-098-099-230430- /O.CAN.KHNX.WI.Y.0043.000000T0000Z-111223T1000Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 717 PM PST THU DEC 22 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND ADVISORY FOR THE KERN COUNTY MOUNTAINS AND DESERTS. WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS. $$ CAZ089>092-231130- /O.CON.KHNX.FZ.W.0008.111223T0800Z-111224T1700Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- 717 PM PST THU DEC 22 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SATURDAY FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. * TEMPERATURES: LOWERING TO 23 TO 27 AT MOST LOCATIONS AND TO NEAR 30 DEGREES IN THE LARGER CITIES. THE COLDEST RURAL LOCATIONS MAY BRIEFLY REACH THE LOWER 20S. EXPECTED DURATIONS BELOW 32 DEGREES FROM 4 TO 9 HOURS...AND TEMPERATURES AT OR BELOW 28 DEGREES FROM 2 TO 5 HOURS. * TIMING: TEMPERATURES WILL DROP BELOW FREEZING BY MIDNIGHT FRIDAY AND MIDNIGHT SATURDAY AT MOST LOCATIONS AND WILL REMAIN BELOW FREEZING UNTIL LATE MORNING. * LOCATIONS INCLUDE: BAKERSFIELD...VISALIA...HANFORD... LEMOORE...AVENAL...CORCORAN...MERCED...MADERA...FRESNO... LOS BANOS...COALINGA...MENDOTA * IMPACTS: UNPROTECTED VEGETATION WILL BE DAMAGED OR KILLED. PETS AND OTHER OUTDOOR ANIMALS WILL NEED SHELTER FROM THE COLD AS WELL. EXPOSED OR UNINSULATED PIPES COULD BURST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PROVIDE SHELTER TO YOUR OUTDOOR ANIMALS AND PETS. IF YOU HAVE EXPOSED WATER PIPS...PROTECTION WILL BE NEEDED TO AVOID BURSTING. && $$ WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Dec 21, 8:59 AM PST, 4 hours 51 minutes earlier.
Area forecast discussion, Dec 21, 8:59 AM PST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 859 AM PST WED DEC 21 2011 .SYNOPSIS...A DRY OFFSHORE FLOW WILL DEVELOP OVER THE REGION AS AN UPPER LEVEL TROUGH MOVES THROUGH THE GREAT BASIN. THIS WILL REDUCE FOG FORMATION IN THE SAN JOAQUIN VALLEY. VERY COLD NIGHTTIME TEMPERATURES CAN BE EXPECTED BEGINNING FRIDAY AND CONTINUING INTO THE WEEKEND. && .DISCUSSION...METARS AND CAL TRANS REPORTS INDICATING THAT VISIBILITIES HAVE IMPROVED TO A QUARTER MILE OR BETTER THROUGHOUT THE SAN JOAQUIN VALLEY SO AM PLANNING TO CANCEL THE DENSE FOG ADVISORY FOR THE CENTRAL SAN JOAQUIN VALLEY IN A MORNING UPDATE. CLEAR SKIES PREVAIL ACROSS AREAS THAT WERE NOT IMPACTED BY FOG AND EXPECT A SUNNY DAY ACROSS OUR CWFA TODAY AS ANY LINGERING FOG AND LOW STRATUS SHOULD BURN OFF BY LATE MORNING. TEMPERATURES AND WINDS LOOK TO BE ON TRACK FOR TODAY SO THE ONLY UPDATE FOR THIS MORNING WILL BE TO CANCEL THE DENSE FOG ADVISORY. 12Z WRF/GFS INDICATE A FAIRLY STRONG UPPER LOW PRESSURE SYSTEM DROPPING SOUTHWARD THROUGH THE GREAT BASIN TONIGHT AND THURSDAY WHILE AN UPPER RIDGE STRENGTHENS OFF THE CA COAST. THIS WILL RESULT IN INCREASED WINDS OVER THE KERN COUNTY MOUNTAINS AND DESERTS THURSDAY AFTERNOON AND EVENING AS OFFSHORE GRADIENTS STRENGTHEN. A COLD AND DRY ARCTIC AIRMASS WILL PUSH INTO CENTRAL CA ON THURSDAY NIGHT RESULTING IN FREEZING TEMPERATURES OVER THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY ON THURSDAY NIGHT AND FRIDAY NIGHT. AM PLANNING ON ISSUING A FREEZE WATCH FOR THIS TIME FRAME TO HIGHLIGHT THIS CONCERN WHICH WILL LIKELY NEED TO BE UPGRADED TO A WARNING IF MET AND MAV GUIDANCE CONTINUE TO INDICATE WIDESPREAD MINIMUM TEMPERATURES IN THE 20S FOR FRIDAY AND SATURDAY MORNINGS. SINCE THIS AIRMASS IS DRY...DO NOT EXPECT MUCH IN THE WAY OF FOG DEVELOPMENT IN THE VALLEY ON FRIDAY OR SATURDAY. THE MEDIUM RANGE MODELS INDICATE THE RIDGE WILL BREAK DOWN ON CHRISTMAS DAY AND MONDAY RESULTING A A WESTERLY FLOW OVER THE PAC NW AND NORCAL. THIS WILL RESULT IN MODIFYING TEMPERATURES DURING THE FIRST HALF OF NEXT WEEK AND SUCCESSIVE RUNS OF THE GFS HAVE BEEN HINTING AT SOME LIGHT PRECIPITATION NORTH OF FRESNO COUNTY BY THE MIDDLE OF NEXT WEEK. && .AVIATION...IN THE SAN JOAQUIN VALLEY...MVFR CONDITIONS PREVAIL BETWEEN 20Z WEDNESDAY AND 04Z THURSDAY IN HAZE...THEN PATCHY IFR WITH LOCAL LIFR IN FOG DEVELOPING AFTER 08Z THURSDAY THROUGH 16Z THURSDAY. VFR CONDITIONS CAN BE EXPECTED ELSEWHERE ACROSS THE CENTRAL CALIFORNIA INTERIOR THROUGH 18Z THURSDAY. && .AIR QUALITY ISSUES...ON WEDNESDAY DECEMBER 21 2011... UNHEALTHY FOR SENSITIVE GROUPS IN FRESNO... KERN... KINGS AND TULARE COUNTIES. FIREPLACE/WOOD STOVE BURNING IS PROHIBITED IN FRESNO... KERN... KINGS... MADERA... MERCED AND TULARE COUNTIES. FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG && .HNX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...DS AVN/FW...JDB SYNOPSIS...MENDENHALL WEATHER.GOV/HANFORD
Hazardous weather outlook, Dec 21, 8:58 AM PST, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 858 AM PST WED DEC 21 2011 CAZ089>092-221400- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- 858 AM PST WED DEC 21 2011 ...FREEZING TEMPERATURES FOR THE END OF THE WEEK... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MUCH COLDER TEMPERATURES ARE EXPECTED FRIDAY AND SATURDAY MORNINGS. PLEASE SEE THE LATEST SPECIAL WEATHER STATEMENT /SPSHNX/ FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Dec 21, 1:10 PM PST, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 110 PM PST WED DEC 21 2011 CAZ098-099-220600- INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- 110 PM PST WED DEC 21 2011 ...HARD FREEZE EXPECTED ACROSS THE KERN COUNTY DESERTS THURSDAY NIGHT AND FRIDAY NIGHT... A COLD AND DRY AIRMASS IS EXPECTED TO PUSH INTO THE KERN COUNTY DESERTS ON THURSDAY AS A COLD UPPER LOW PRESSURE SYSTEM DROPS SOUTHWARD FROM THE GREAT BASIN INTO THE DESERT SOUTHWEST. AS A RESULT...MINIMUM TEMPERATURES ON THURSDAY NIGHT AND FRIDAY NIGHT ARE EXPECTED TO BE WELL BELOW THE FREEZING MARK...WITH LOWS RANGING FROM THE TEENS TO THE MID 20S AT MOST LOCATIONS. UNPROTECTED PLANTS COULD BE DAMAGED OR KILLED. PETS AND OTHER OUTDOOR ANIMALS WILL NEED SHELTER FROM THE COLD AS WELL. UNINSULATED PIPES COULD BURST. DS WEATHER.GOV/HANFORD
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 9:47 PM PST | Dense Fog Advisory | HNX | 11 hr | |
| Dec 21, 10:29 AM PST | Freeze Watch | HNX | 17 hr |
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.